Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 211, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2008, 7:06 PM EDT for Bland County, Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 7:06 PM EDT (23:06 UTC)
- Expired
- Jun 22, 2008, 8:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:20 PM EDT | HAIL 0.88 | Bluefield, VA | |
| Jun 22, 7:20 PM EDT | HAIL 1 | Bluefield, VA | |
| Jun 22, 7:22 PM EDT | HAIL 1 | Bluefield, VA | |
| Jun 22, 7:23 PM EDT | HAIL 1 | Bluefield, WV | |
| Jun 22, 7:24 PM EDT | HAIL 1.75 | Bluefield, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 222305
SVRRNK
VAC021-185-WVC055-230000-
/O.NEW.KRNK.SV.W.0211.080622T2306Z-080623T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLAND COUNTY IN SOUTHWEST VIRGINIA
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 800 PM EDT.
* AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOISSEVAIN...OR 9 MILES WEST OF BLUEFIELD...AND MOVING EAST AT 28
MPH.
* LOCATIONS IMPACTED INCLUDE...
BOISSEVAIN...
BLUEFIELD...
BLUEFIELD...
CLEAR FORK...
HICKSVILLE...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3725 8151 3726 8147 3727 8145 3728 8141
3735 8136 3729 8100 3729 8099 3728 8101
3719 8091 3710 8093 3720 8153
TIME...MOT...LOC 2306Z 285DEG 24KT 3726 8138
$$
PH2 follow-up statements
000
WWUS51 KRNK 222321
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT SUN JUN 22 2008
VAC021-185-WVC055-230000-
/O.CON.KRNK.SV.W.0211.000000T0000Z-080623T0000Z/
BLAND VA-TAZEWELL VA-MERCER WV-
722 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHWESTERN MERCER...NORTHEASTERN TAZEWELL AND NORTHERN BLAND
COUNTIES...
AT 720 PM EDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL
IN BLUEFIELD VIRGINIA. THIS STORM WAS LOCATED NEAR
BLUEFIELD...MOVING EAST AT 28 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3734 8132 3729 8099 3728 8101 3719 8091
3710 8093 3721 8139
TIME...MOT...LOC 2322Z 285DEG 24KT 3723 8125
$$000
WWUS51 KRNK 222351
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
753 PM EDT SUN JUN 22 2008
VAC021-185-WVC055-230003-
/O.EXP.KRNK.SV.W.0211.000000T0000Z-080623T0000Z/
BLAND VA-TAZEWELL VA-MERCER WV-
753 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MERCER...
NORTHEASTERN TAZEWELL AND NORTHERN BLAND COUNTIES EXPIRES AT 800 PM
EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3734 8132 3729 8099 3728 8101 3719 8091
3710 8093 3721 8139
TIME...MOT...LOC 2353Z 285DEG 24KT 3718 8100
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:35 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 22, 3:35 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 335 PM EDT SUN JUN 22 2008 .SYNOPSIS... A COLD FRONT JUST ENTERING THE OHIO VALLEY...WILL STOP JUST SHORT OF THE MIDDLE ATLANTIC COAST MONDAY AFTERNOON. A SMALL AREA OF HIGH PRESSURE WILL FINALLY SHOVE THE REMNANTS OF THIS BOUNDARY OFF THE COAST TUESDAY...AND HOLD A WARM FRONT WEST OF THE APPALACHIANS MOUNTAINS LATE WEEK. && .NEAR TERM /THROUGH MONDAY/... AN APPROACHING WEAK FRONTAL BOUNDARY AND ADDITIONAL S/WV ENERGY LATER THIS AFTERNOON WILL HELP KEEP LAPSE RATES RELATIVELY STEEP...AS WELL AS HELP INCREASE SHEAR A BIT AND BRING IN SOME DRIER AIR ALOFT LATE IN THE DAY. SOME ADDITIONAL COOLING ALOFT IN THE WEST WILL LEAD TO SFC CAPES OF 2000 J/KG OR HIGHER. AS A RESULT...APPEARS THE CHANCES ARE BETTER FOR SOME MORE ORGANIZED CONVECTION AND PROBABLY A FEW MORE SEVERE STORMS COMPARED TO SATURDAY...WITH WIND PERHAPS HIGHEST THREAT. SUSPECT EARLIEST CONVECTION ONCE AGAIN OVER HIGHEST TERRAIN BUT SPREADING EAST AND ALSO MORE ORGANIZED MOVING IN FROM WEST LATE IN THE DAY OR EVENING. JUST WENT WITH MODERATE TO HIGH CHC POPS EVERYWHERE...WITH HIGHEST IN THE WEST LATE. WHILE THERE MAY BE MORE AREAS THAT BY EARLY EVENING HAVE EXPERIENCE CONVECTION COMPARED TO SATURDAY...THE TIMING OF THE SFC BOUNDARY AND STRONGER UPPER LEVEL WAVE IS LIKELY TO ONCE AGAIN KEEP SOME CONVECTION GOING WELL INTO THE OVERNIGHT HOURS. SO HAVE KEPT A SMALL CHC POP UP FOR THE WEST ALL NIGHT...SLIGHT CHC IN THE EAST. AM STICKING VERY CLOSE TO MAV GUIDANCE FOR HIGHS TODAY AND LOWS OVERNIGHT WITH SMALL UPWARD ADJUSTMENTS PER RECENT COOL BIASES FOR HIGHS. HIGHS VERY SIMILAR TO SATURDAY WITH MID TO UPPER 80S EAST AND 70S TO NEAR 80 WEST. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... STILL AWAITING A WEAK BOUNDARY TO CROSS THE CWA ON MONDAY...WITH ENOUGH MOISTURE REMAINING...ALONG WITH COOLER AIR ALOFT...STORMS CAN STILL FIRE...PERHAPS LASTING WELL INTO MONDAY NIGHT NEAR DANVILLE. SOME OF THESE STORMS COULD BE STRONG. LOW PRESSURE STRENGTHENING OFF THE COAST...AND RESULTING DOWNSLOPING WIND ON TUESDAY MAY KEEP IT WARMER THAN GUIDANCE WITH QUICK DEWPOINTS FALLS/MIXING IN THE AFTERNOON ALONG THE BLUE RIDGE AND EAST. NICE AREA OF HIGH PRESSURE RIGHT OVER KLWB/KBLF MAYBE WORTHY OF A FEW DEGREES BELOW GUIDANCE FOR MINS THAT NIGHT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... UPPER PATTERN LOOKS STRIKINGLY SIMILAR TO WHAT IS OCCURRING RIGHT NOW. HEAT CONTINUES OUT WEST WITH UPPER HIGH CENTERED JUST SOUTH OF THE FOUR CORNERS. BY NEXT WEEKEND...ANOTHER SHORTWAVE STRENGTHENS INTO A CLOSED H5 LOW ALONG THE UPPER GREAT LAKES...IN RESPONSE TO AN AMPLIFYING UPPER RIDGE OUT WEST AS ANOTHER GYRE CRANKS JUST SOUTH OF ALASKA. THUS...BEST CHC OF SHOWERS AND THUNDERSTORMS AGAIN LOOKS TO ARRIVE DURING THE WEEKEND. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SCTD STRONG AND SEVERE THUNDERSTORMS WERE DEVELOPING OVER THE REGION THIS AFTERNOON. SEVERE THUNDERSTORM WATCH 594 IS IN EFFECT UNTIL 8PM. WILL CONTINUE TO KEEP VCTS UNTIL CONFIDENCE IS HIGHER THAT STORMS WILL HIT A PARTICULAR AIRSPACE. STORMS HAVE BEEN PRODUCING PENNY TO QUARTER SIZE HAIL AND STRONG GUSTY WINDS. MORE MVFR FOG TO DEVELOP MOST LOCATIONS AND LIKELY IFR AT LWB AND DAN...ESPECIALLY IF THEY PICK OF RAINFALL TODAY. STILL A CONTINUED CHANCE OF SCATTERED CONVECTION MONDAY AFTERNOON. NOTICEABLE CLEARING WILL OCCUR TUE AND WED AS HIGH PRESSURE BUILDS IN ACROSS OUR SOUTH. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...JS/SK SHORT TERM...KM/SK LONG TERM...KM AVIATION...JS/SK
Hazardous weather outlook, Jun 22, 3:44 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EDT SUN JUN 22 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-231945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 344 PM EDT SUN JUN 22 2008 ...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN IN THE AFTERNOON...WITH A WEAK COLD FRONT NEARBY. SOME OF THESE STORMS COULD BE STRONG WITH WIND GUSTS AND HAIL THE PRIMARY THREATS...ESPECIALLY ALONG SOUTHSIDE VIRGINIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 22, 5:24 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 5 NW BROOKNEAL 37.10N 79.03W
06/22/2008 CAMPBELL VA PUBLIC
1 LARGE TREE BLOWN DOWN RT 648 AND 3 CREEKS ROAD
&&
DOCLocal storm report, Jun 22, 5:36 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
536 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 SE MONROETON 36.26N 79.71W
06/22/2008 E0.88 INCH ROCKINGHAM NC PUBLIC
&&
MATTAROCHIALocal storm report, Jun 22, 6:01 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL JAVA 36.83N 79.23W
06/22/2008 E1.00 INCH PITTSYLVANIA VA PUBLIC
&&
MATTAROCHIALocal storm report, Jun 22, 6:33 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
633 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 2 NW CATAWBA 37.40N 80.14W
06/22/2008 E1.00 INCH CRAIG VA PUBLIC
&&
MATTAROCHIALocal storm report, Jun 22, 6:41 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
641 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL KEYSVILLE 37.04N 78.48W
06/22/2008 E0.75 INCH CHARLOTTE VA PUBLIC
&&
MATTAROCHIASpecial weather statement, Jun 22, 6:52 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 652 PM EDT SUN JUN 22 2008 VAZ007-010-011-018-019-023-WVZ042>045-222345- BLAND VA-TAZEWELL VA-GILES VA-CRAIG VA-BOTETOURT VA-MERCER WV- MONROE WV-GREENBRIER WV-SUMMERS WV-ALLEGHANY VA- 652 PM EDT SUN JUN 22 2008 AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF JORDAN MINES TO 3 MILES SOUTHWEST OF PIPESTEM TO 4 MILES SOUTHWEST OF RICHLANDS...MOVING SOUTHEAST AT 16 MPH. EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:18 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista | 46 min |
| Jun 22, 1:57 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 63 min |
| Jun 22, 12:15 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Smyth, Wythe, City of Galax | 75 min |
| Jun 22, 12:20 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 55 min |
| Jun 22, 1:03 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 57 min |
| Jun 22, 1:09 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 66 min |
| Jun 22, 1:14 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, City of Radford | 61 min |
| Jun 22, 1:27 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 52 min |
| Jun 22, 1:44 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 61 min |
| Jun 22, 1:49 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke, City of Salem | 56 min |
| Jun 22, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 60 min |
| Jun 22, 2:26 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles | 64 min |
| Jun 22, 2:29 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 35 min |
| Jun 22, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 58 min |
| Jun 22, 2:55 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 65 min |
| Jun 22, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 42 min |
| Jun 22, 2:58 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 32 min |
| Jun 22, 3:14 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 35 min |
| Jun 22, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 29 min |
| Jun 22, 3:33 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 57 min |
| Jun 22, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Halifax, Pittsylvania, City of Lynchburg | 64 min |
| Jun 22, 4:29 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 61 min |
| Jun 22, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 64 min |
| Jun 22, 5:23 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 67 min |
| Jun 22, 5:43 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 47 min |
| Jun 22, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 50 min |
| Jun 22, 7:34 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 56 min |
| Jun 22, 7:36 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Craig, Giles, Montgomery, Pulaski, City of Radford | 54 min |
| Jun 22, 7:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 33 min |
| Jun 22, 5:11 PM EDT | Flash Flood Warning | RNK | Greenbrier, Summers | 4 hr |
| Jun 22, 5:41 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 28 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.